MAUDE Adverse Event Report: MEDTRONIC IRELAND RESOLUTE ONYX RX; STENT, CORONARY, DRUG-ELUTING

MEDTRONIC IRELAND RESOLUTE ONYX RX; STENT, CORONARY, DRUG-ELUTING
Model Number RONYX30026UX
Medical Device Problem Codes Inflation Problem (1310); Material Deformation (2976)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/15/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
During a procedure an attempt was made to use one resolute onyx rx coronary drug eluting stent to treat a lesion located in the mid left anterior descending (lad) artery.The device was inspected with no issues noted.Negative prep was performed with no issues noted.It was reported that inflation difficulties occurred during stent deployment and the stent could only be inflated to 6 atm.The patient was reported to be alive with no injuries.
 
Additional Manufacturer Narrative
Device evaluation summary: device returned for evaluation.The stent was positioned on the balloon between the marker bands as per position specification, but due to proximal stent deformation the stent did not meet visual acceptance specification.Deformation was evident to the proximal stent wraps with struts bunched.The balloon folds were intact, the balloon had not been inflated.No deformation was evident to the distal tip.Hardened contrast was visible in the inflation lumen.Device was placed in the waterbath to disperse the contrast and aid inflation.Upon removal the device passed negative prep.The proximal section of the balloon only inflated.Blood was visible inside the balloon.The deformed stent wraps prevented inflation of the remainder of the balloon.The inner lumen patency was verified with a 0.015 inch mandrel.There was no other damage evident to the remainder of the device.Additional information: the lesion was a type a non-tortuous, non calcified lesion.The lesion was pre-dilated with no issues noted.It was indicated that the same inflation device was used to deploy the balloon and replacement stent with no issues.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Additional information: the device did not pass through a previously deployed stent.No resistance was encountered and no excessive force was used during delivery.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
RESOLUTE ONYX RX
Common Device Name
STENT, CORONARY, DRUG-ELUTING
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
MDR Report Key10173225
Report Number9612164-2020-02264
Device Sequence Number14345863
Product Code NIQ
UDI-Device Identifier00643169557017
UDI-Public00643169557017
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
P160043
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/08/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/29/2021
Device Model NumberRONYX30026UX
Device Catalogue NumberRONYX30026UX
Device Lot Number0009758244
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/17/2020
Initial Date Received by Manufacturer 06/18/2020
Supplement Date Received by Manufacturer08/10/2020
09/01/2020
Initial Report FDA Received Date06/19/2020
Supplement Report FDA Received Date08/26/2020
09/08/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1